Alert archive / Nevada / Freeze Warnings in 2011
Freeze Warning 3, NWS Elko, NV
NWS Elko, NV issued this freeze warning at Oct 6, 2011, 3:43 PM PDT. It took effect at Oct 7, 2011, 12:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 3:43 PM PDT (22:43 UTC)
- In effect from
- Oct 7, 2011, 12:00 AM PDT
- Expired
- Oct 7, 2011, 8:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
398 WWUS75 KLKN 062243 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 343 PM PDT THU OCT 6 2011 NVZ013-071500- /O.NEW.KLKN.FZ.W.0003.111007T0700Z-111007T1500Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 343 PM PDT THU OCT 6 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY. * TEMPERATURES: SHELTER TEMPERATURES ARE EXPECTED TO DECREASE TO 32 DEGREES OR LESS IN THE WARNING AREA. * TIMING: THE COLDEST TEMPERATURES ARE EXPECTED TO BE REACHED BETWEEN 5 AND 8 AM FRIDAY MORNING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: TEMPERATURES AT OR BELOW FREEZING WILL DESTROY TENDER PLANTS AND VEGETATION. RESIDENTS ARE URGED TO COVER THEIR SENSITIVE PLANTS FROM THE DANGEROUSLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
597 WWUS75 KLKN 071110 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 410 AM PDT FRI OCT 7 2011 NVZ013-071500- /O.CON.KLKN.FZ.W.0003.000000T0000Z-111007T1500Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 410 AM PDT FRI OCT 7 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: SHELTER TEMPERATURES WILL BE 32 DEGREES OR LESS IN THE WARNING AREA. * TIMING: THE COLDEST TEMPERATURES ARE EXPECTED TO BE REACHED BETWEEN 5 AND 8 AM THIS MORNING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: TEMPERATURES AT OR BELOW FREEZING WILL DESTROY TENDER PLANTS AND VEGETATION. RESIDENTS ARE URGED TO COVER THEIR SENSITIVE PLANTS FROM THE DANGEROUSLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at Oct 6, 3:54 AM PDT, 11 hours 49 minutes earlier.
Area forecast discussion, Oct 6, 3:54 AM PDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 354 AM PDT THU OCT 6 2011 .SYNOPSIS...AS A LOW PRESSURE SYSTEM CONTINUES TO MOVE THROUGH THE STATE....RAIN AND SNOW SHOWERS WILL LINGER ACROSS EASTERN NEVADA THROUGH FRIDAY NIGHT. CONDITIONS WILL BE IMPROVING OVER THE WEEKEND AS A WARMING TREND BEGINS. && .SHORT TERM...TODAY THROUGH FRIDAY. ON IR SATELLITE IMAGERY...CAN SEE THE CLOUD ROTATION AROUND CENTRAL LOW PRESSURE OVER NORTHWEST NV. ONLY LIGHT RADAR RETURNS AT THIS HOUR SINCE MOST OF THE CWFA IS ENVELOPED IN THE CENTER OF THE UPPER LOW FEATURE. MODELS ARE IN VERY GOOD AGREEMENT FOR THE SHORT TERM. A 546 DM CENTRAL LOW WILL PASS DIRECTLY OVER NORTHERN NEVADA TODAY AS IT WEAKENS. THE EARLY WINTER STORM IS OVER...HOWEVER RAIN AND SNOW SHOWERS WILL CONTINUE TODAY. THE COLDEST AIR WILL BE DELIVERED TODAY BEHIND THE SYSTEM AND AREAS SOUTH OF HIGHWAY 50 WILL BE UNSTABLE...POPPING A FEW THUNDERSTORMS THIS AFTERNOON. THE BEST WRAP-AROUND EFFECT FOR NE NV IS EXPECTED OVERNIGHT TONIGHT AS THE LOW...CONTINUING TO PICK UP SPEED PER MODELS...WILL PUSH OUT ACROSS NORTHERN UT THIS AFTERNOON AND EVENING. IF THE WRAP-AROUND MOISTURE STAYS ON TRACK...NORTHERN ELKO COUNTY WILL NEED A SNOW ADVISORY FOR TONIGHT...POSSIBLY ALL THE WAY DOWN TO THE VALLEY FLOORS. BY LATER THIS EVENING...A SIGNIFICANT ELONGATED TROUGH PATTERN WILL EVOLVE EAST OF THE STATE AND A STIFF NORTHERLY FLOW ALOFT WILL KEEP TEMPERATURES FROM RISING MUCH FRIDAY AFTERNOON AS SHOWER ACTIVITY CONTINUES TO DIMINISH. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. THE PERIOD WILL COMMENCE WITH NORTHWESTERLY FLOW ALOFT...AND AS TIME ELAPSES THE WESTERLY COMPONENT WILL BECOME MORE DOMINATE. EXPECTING A NEW PACIFIC FRONT TO CLIP NORTHERN NEVADA...USHERING MOISTURE INTO NORTHERN HUMBOLDT AND ELKO COUNTIES MONDAY NIGHT AND TUESDAY. THE GFS40 DEPICTS PWS SPIKING OVER .70 OF AN INCH BY 18Z MONDAY. UPSLOPE WILL ENHANCE PRECIPITATION BUT EXPECTING SNOW LEVELS HOVERING AROUND 9000 FEET WITH THIS SYSTEM. WELL DEFINED HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST AND UPPER LEVEL HEIGHTS WILL REBOUND RESULTING IN A WARMING TREND THROUGH MUCH OF THE LONG TERM PERIOD. EXPECTING THE 582 DAM OVER TONOPAH BY TUESDAY...AND NEAR JACKPOT WEDNESDAY. && .AVIATION...CIGS WILL CONTINUE TO LIFT. ISOLATED POST-FRONTAL SHOWERS AND OBSCURED MT TOPS POSSIBLE TODAY AND INTO THE EVENING. PREDOMINATELY VFR CONDITIONS PROJECTED FOR ALL TAF SITES. && .FIRE WEATHER...RAIN AND SNOW SHOWERS WILL LINGER ACROSS THE REGION TODAY THROUGH FRIDAY. ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED SOUTH OF HIGHWAY 50 IN CENTRAL NEVADA THIS AFTERNOON...MAINLY OVER FIRE ZONES 454...455 AND 457. SEVERAL INCHES OF SNOW MAY ACCUMULATE NEAR THE VALLEY FLOORS OF THE NORTHERN PARTS OF FIRE ZONES 469 AND 470 TONIGHT. WARMER AND DRIER CONDITIONS CAN BE EXPECTED TO BEGIN THIS WEEKEND. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 92/97/97/92
Hazardous weather outlook, Oct 6, 3:42 PM PDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 342 PM PDT THU OCT 6 2011 NVZ031-032-034-071045- NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 342 PM PDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TONIGHT THROUGH FRIDAY MORNING. COLD AND STORMY WEATHER WILL CONTINUE TONIGHT FOR MUCH OF ELKO COUNTY...ESPECIALLY NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS. BRISK NORTHWEST WINDS ALOFT...COMBINED WITH A MOIST AIR MASS WILL BRING WIDESPREAD SNOW TO THESE LOCATIONS. EXPECT 2 TO 5 INCHES OF SNOW OVER NORTHERN ELKO COUNTY AND 3 TO 6 INCHES IN THE RUBY MOUNTAINS BY FRIDAY MORNING. A WINTER WEATHER ADVISORY HAS ALREADY BEEN ISSUED FOR THESE LOCATIONS AND WILL BE IN EFFECT UNTIL 8 AM FRIDAY MORNING. NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW...ESPECIALLY IN THE WINDIER LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY AFTERNOON THROUGH WEDNESDAY. RATHER QUIET WEATHER IS EXPECTED...ALTHOUGH THE NORTHERN PART OF ELKO COUNTY MAY SEE ISOLATED SHOWERS MONDAY AND POSSIBLY TUESDAY. AFTERNOON HIGHS WILL GRADUALLY WARM BACK INTO THE MID 60S TO MAYBE EVEN 70 DEGREES BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ013-071045- NORTHERN NYE COUNTY- 342 PM PDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT THROUGH FRIDAY MORNING. COLD AIR HAS INFILTRATED THE FORECAST AREA...AND WITH THE GOOD CHANCE FOR SOME CLEARING DURING THE OVERNIGHT PERIOD...AT OR BELOW FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF NORTHERN NYE COUNTY...INCLUDING THE TOWN OF TONOPAH. RESIDENTS ARE URGED TO COVER ANY SENSITIVE PLANTS THEY MAY HAVE AS DANGEROUSLY COLD TEMPERATURES MAY DESTROY THEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RATHER QUIET WEATHER IS EXPECTED FOR THE LONG TERM PERIOD. AFTERNOON HIGHS WILL GRADUALLY WARM BACK INTO THE MID 60S TO MAYBE EVEN 70 DEGREES BY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:50 PM PDT | Winter Weather Advisory | LKN | Elko, White Pine | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.